Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 256, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at May 21, 2011, 9:26 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2011, 9:26 PM PDT (04:26 UTC)
- Expired
- May 22, 2011, 12:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
841 WHUS76 KMTR 220426 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 926 PM PDT SAT MAY 21 2011 PZZ535-220700- /O.EXP.KMTR.SC.Y.0254.000000T0000Z-110522T0400Z/ /O.NEW.KMTR.SC.Y.0256.110522T0426Z-110522T0700Z/ MONTEREY BAY- 926 PM PDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS EXTENDED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS: NORTHWEST WINDS 15 TO 25 KT THIS AFTERNOON AND EVENING. WINDS STRONGEST OVER THE OUTER BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-220530- /O.EXP.KMTR.SC.Y.0254.000000T0000Z-110522T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 926 PM PDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ PZZ545-221230- /O.EXT.KMTR.RB.Y.0022.000000T0000Z-110522T2200Z/ /O.CON.KMTR.SC.Y.0255.000000T0000Z-110523T1000Z/ POINT REYES TO PIGEON POINT TO 10 NM- 926 PM PDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 3 PM PDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KT THROUGH SUNDAY EVENING. * SEAS: COMBINED SEAS 6 TO 8 FEET WITH A DOMINANT PERIOD OF 14 SECONDS INCREASING TO 8 TO 10 FEET WITH A PERIOD OF 14 SECONDS TONIGHT. * FIRST EBB: 1.9 KNOT AT 8:01 AM SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR. && $$ PZZ570-221230- /O.CON.KMTR.SC.Y.0254.000000T0000Z-110523T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 926 PM PDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KT THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-221230- /O.CON.KMTR.SC.Y.0254.000000T0000Z-110523T1000Z/ POINT ARENA TO POINT REYES TO 10 NM- 926 PM PDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: NORTHWEST WINDS 15 TO 30 KT THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-221230- /O.CON.KMTR.SC.Y.0254.000000T0000Z-110523T1000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 926 PM PDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: NORTHWEST WINDS 15 TO 30 KT THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-221230- /O.CON.KMTR.SC.Y.0254.000000T0000Z-110523T1000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 926 PM PDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS: NORTHWEST WINDS 15 TO 30 KT THROUGH SUNDAY EVENING. STRONGEST WIND SPEEDS SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-221230- /O.CON.KMTR.SC.Y.0254.110522T1600Z-110523T1000Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 926 PM PDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 3 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 3 AM PDT MONDAY. * WINDS: NORTHWEST WINDS INCREASE TO 15 TO 25 KT SUNDAY AFTERNOON...INCREASING TO 20 TO 30 KT SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 21, 8:35 PM PDT, 51 minutes earlier.
Area forecast discussion, May 21, 8:35 PM PDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
835 PM PDT SAT MAY 21 2011
.DISCUSSION...AS OF 8:34 PM PDT SATURDAY...A NICER DAY THAN EXPECTED
OCCURRED TODAY THANKS TO A TROUGH OF LOW PRESSURE WHICH MIXED OUT THE
TYPICAL MARINE STRATUS. THIS ALLOWED TEMPERATURES TO REACH INTO THE
MID TO UPPER 70S INLAND AND LOWER TO UPPER 60S ALONG THE COAST. MOST
LIKELY SUNDAY WILL BE A REPEAT ALTHOUGH THERE IS A STRONG POSSIBILITY
THAT THE MORNING STRATUS WILL STICK AROUND SLIGHTLY LONGER ALONG THE
COAST.
THE MARINE LAYER IS EXPECTED TO REDEVELOP OVERNIGHT REACHING
BETWEEN 1200 AND 1800 FEET AS WE APPROACH MIDNIGHT. THESE LOW
CLOUDS SHOULD BURN OFF IN MOST AREAS BY 1100 AM SUNDAY BUT MAY
PERSIST LATER INTO THE AFTERNOON AROUND MONTEREY. OTHERWISE
PLEASANT AND DRY CONDITIONS ARE EXPECTED INTO THE BEGINNING OF THE
WORK WEEK.
PREVIOUS DISCUSSION...OVER THE NEXT FEW DAYS...WEAK UPPER LEVEL
TROUGHS ARE PROGGED TO MOVE ACROSS THE WEST COAST PROVIDING PATCHY
NIGHT AND MORNING LOW CLOUDS. BRIEF RIDGING IS INDICATED FOR TUESDAY
FOR WARMER TEMPS...FOLLOWED BY ANOTHER TROUGH PASSAGE MIDWEEK. LATEST
MEDIUM RANGE MODELS HAVE SWITCHED GEARS AND ARE NOW TRENDING TOWARDS
RAIN POSSIBILITIES BY THE END OF THE FORECAST PERIOD. GIVEN THE FLIP-
FLOP NATURE OF THESE MODEL RUNS...HAVE NOT ADDED POPS TO THE
FORECAST...AND CONFIDENCE IS LACKING.
&&
.AVIATION...AS OF 7:30 PM PDT SATURDAY...PATCHY MVFR CIGS ARE
SPREADING INTO THE SFO APPROACH AREA AND THE MRY BAY AREA. WITH A
STRONG NORTHERLY THESE LOW CLOUDS WILL CLEAR OUT BETWEEN 04-05Z BUT
MAY RETURN AGAIN LATE TONIGHT AS THE BOUNDARY LAYER COOLS.
VICINITY OF KSFO...BRIEF MVFR CIGS THROUGH 04-05Z BECOMING VFR.
MVFR CIGS MAY RETURN LATE TONIGHT.
KSFO BRIDGE APPROACH...SAME AS SFO.
MONTEREY BAY AREA TERMINALS...PATCHY MVFR CIGS BECOMING MORE
WIDESPREAD AFTER 06Z.
&&
.MTR WATCHES/WARNINGS...
.TNGT...SCA...ALL COASTAL WATERS EXCEPT PIGEON POINT TO POINT
PINOS 0-10 NM.
.SCA...ROUGH BAR...SAN FRANCISCO BAR AFTER 6 PM
.SCA...SAN FRANCISCO AND MONTEREY BAYS THROUGH 9 PM.
&&
PUBLIC FORECAST: LARRY
AVIATION/MARINE: CROSS/W PINearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.